Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 16, 2009, 9:17 AM CDT for Escambia County, Florida; Escambia County, Alabama. It took effect at Mar 18, 2009, 4:59 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2009, 9:17 AM CDT (14:17 UTC)
- In effect from
- Mar 18, 2009, 4:59 PM CDT
- Expired
- Mar 17, 2009, 10:56 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.04 ft at Mar 18, 2009, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 161417 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 917 AM CDT MON MAR 16 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .HEAVY RAINFALL OVER THE AREA AND ADDITIONAL RAINFALL EXPECTED OVER THE NEXT 24 HOURS WILL CAUSE SIGNIFICANT RISES ALONG THE ESCAMBIA RIVER. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-171417- /O.NEW.KMOB.FL.W.0010.090319T1200Z-000000T0000Z/ /CTYF1.1.ER.090319T1200Z.090320T1200Z.000000T0000Z.NO/ 917 AM CDT MON MAR 16 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE ESCAMBIA RIVER NEAR CENTURY * FROM THURSDAY MORNING UNTIL FURTHER NOTICE * AT 8AM MONDAY THE STAGE WAS...10.4 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 17.4 FEET BY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 17.5 FEET...SOME FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE UNTIL THE RIVER LEVEL DROPS BELOW 13 FEET. $$
2 follow-up statements
000 WGUS84 KMOB 170105 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 805 PM CDT MON MAR 16 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-180105- /O.EXT.KMOB.FL.W.0010.090318T2159Z-090322T0000Z/ /CTYF1.1.ER.090318T2159Z.090319T1800Z.090321T1800Z.NO/ 805 PM CDT MON MAR 16 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * FROM WEDNESDAY AFTERNOON UNTIL SATURDAY EVENING * AT 7PM MONDAY THE STAGE WAS 12.6 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.5 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. $$
000 WGUS84 KMOB 171556 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1056 AM CDT TUE MAR 17 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-171626- /O.CAN.KMOB.FL.W.0010.000000T0000Z-090322T0000Z/ /CTYF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1056 AM CDT TUE MAR 17 2009 THE FLOOD WARNING IS CANCELLED FOR THE ESCAMBIA RIVER NEAR CENTURY * AT 10AM TUESDAY THE STAGE WAS 14.6 FEET * FLOOD STAGE IS 17.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 16, 5:25 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 16, 5:25 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT MON MAR 16 2009 .SHORT TERM (TODAY AND TONIGHT)...A STATIONARY FRONT REMAINS PARKED ACROSS THE CENTRAL GULF COAST. SEVERAL UPPER LEVEL DISTURBANCES CONTINUE TO RIDE NORTHEAST ALONG THE FRONT...CAUSING WAVES OF SHOWERS AND ISOLATED THUNDERSTORMS. AN UPPER LEVEL SHORTWAVE NOW MOVING EASTWARD ACROSS CENTRAL TEXAS WILL MOVE EASTWARD TODAY AND AS IT GETS CLOSER WILL CAUSE AN INCREASE IN SHOWERS AND THUNDERSTORMS. MOST AREAS RECEIVED 2 TO 3 INCHES OF RAIN OVER THE WEEKEND WITH ISOLATED TOTALS NEAR 4 INCHES. AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED TODAY WITH ISOLATED HIGHER TOTALS IN THUNDERSTORMS. SOME LOCALIZED URBAN AND SMALL STREAM FLOODING WILL REMAIN POSSIBLE TODAY. THE SHORTWAVE WILL FINALLY PUSH THE FRONT SOUTH AND EAST OF THE AREA BY LATE AFTERNOON BRINGING AN END TO THE RAIN FROM WEST TO EAST. CLOUDS AND RAIN WILL HOLD TEMPS IN THE UPPER 60S TO AROUND 70 TODAY. CLEARING SKIES AND DRIER AIR TONIGHT WILL ALLOW LOW TEMPS TO DROP INTO THE LOWER 50S. 13/JC (TUESDAY THROUGH WEDNESDAY)...A LONGWAVE UPPER TROF...WHICH WILL BE MOVING ACROSS THE SOUTHEASTERN STATES AT 12Z TUESDAY WILL FINALLY PUSH THE STUBBORN SFC FRONTAL BOUNDARY WELL EAST OF THE AREA BY TUESDAY MORNING. HIGH PRESSURE WILL BRING A DRY WEATHER PATTERN FOR BOTH TUESDAY AND WEDNESDAY. HIGH TEMPS WILL BE IN THE LOW TO MID 70S EACH DAY...NIGHTTIME LOWS IN THE MID 40S TO LOWER 50S. 12/DS && .LONG TERM (THURSDAY THROUGH SUNDAY)...A BASICALLY DRY FCST CONTINUES THROUGH THE LONG TERM PERIOD AS WELL. A BRIEF PERIOD FOR A SLIGHT CHANCE OF A RAIN SHOWER LATE THURSDAY INTO THURSDAY EVENING WITH THE QUICK PASSAGE OF ANOTHER FRONTAL BOUNDARY...BUT MINIMAL ATMOSPHERIC MOISTURE WILL KEEP RAIN CHANCE VERY LOW WITH THIS FEATURE. TEMPERATURES WILL ACTUALLY BE SLIGHTLY BELOW NORMAL THURSDAY THROUGH SATURDAY IN THE WAKE OF THE FRONT. BY SUNDAY THOUGH...RETURN FLOW BEGINS TO DEVELOP AND TEMPS WILL BE NEAR NORMALS OF LOWS IN MID 40S TO LOWER 50S AND HIGHS IN THE LOWER 70S. 12/DS && .AVIATION (12Z ISSUANCE)...IFR/LIFR CEILINGS AND VISBYS WILL CONTINUE THROUGH THE MORNING IN WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. CONDITIONS WILL IMPROVE BY 17/00Z AS THE FRONT SLIDES EAST. 13/JC && .MARINE...A LIGHT SOUTHERLY FLOW WILL BECOME NORTHERLY THIS AFTERNOON AS A COLD FRONT MOVES SOUTHWARD ACROSS THE MARINE AREA. A LIGHT SOUTHERLY FLOW DEVELOPS ON WEDNESDAY IN ADVANCE OF A STRONGER COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE MARINE AREA THURSDAY NIGHT. 13/JC && .FIRE WEATHER...WET PATTERN CONTINUES THROUGH THIS EVENING...BUT DRIER CONDITIONS EXPECTED BEGINNING ON TUESDAY. TUESDAY THROUGH THURSDAY WILL SEE AFTERNOON RELATIVE HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS. A FRONT WILL BRING A SURGE OF EVEN DRIER AIR INTO THE REGION BY THURSDAY NIGHT...AND AFTERNOON RH LEVELS WILL LIKELY DROP INTO THE UPPER 30S ACROSS INTERIOR PORTIONS OF THE FCST AREA BOTH FRIDAY AND SATURDAY AFTERNOONS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 52 76 52 / 90 10 00 00 PENSACOLA 71 54 75 55 / 90 30 00 00 DESTIN 70 60 74 58 / 90 30 00 05 EVERGREEN 68 51 76 47 / 90 20 00 00 WAYNESBORO 68 49 76 45 / 70 10 05 00 CAMDEN 67 50 76 47 / 70 10 05 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 16, 6:05 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 605 AM CDT MON MAR 16 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CDT MON MAR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE REQUIRED THROUGH TUESDAY.
In the hours before
Special weather statement, Mar 16, 3:52 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 352 AM CDT MON MAR 16 2009 FLZ001>004-160945- INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 352 AM CDT MON MAR 16 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CHUMUCKLA TO CANTONMENT...MOVING EAST AT 20 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ALLENTOWN...MILTON NEAR WHITING FIELD...MILTON...BAGDAD...HAROLD AND MUNSON THROUGH 445 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 16, 4:33 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 433 AM CDT MON MAR 16 2009 FLZ003>006-161030- INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 433 AM CDT MON MAR 16 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OKALOOSA AND SANTA ROSA COUNTIES... AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF GOOD HOPE TO 3 MILES NORTHWEST OF PACE...MOVING EAST AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... PACE...MUNSON...MILTON NEAR WHITING FIELD...MILTON...GOOD HOPE AND ESCAMBIA FARMS THROUGH 530 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 16, 6:30 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT MON MAR 16 2009 FLZ004>006-161215- INLAND OKALOOSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 630 AM CDT MON MAR 16 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OKALOOSA AND SANTA ROSA COUNTIES... AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR CRESTVIEW TO 17 MILES WEST OF MARY ESTHER...MOVING EAST AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CRESTVIEW AIRPORT...DEERLAND...MARY ESTHER AND OCEAN CITY THROUGH 715 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:28 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Mar 16, 4:50 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 16, 12:53 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 112 min |
| Mar 16, 2:42 PM CDT | Dense Fog Advisory | MOB | 15 hr | |
| Mar 16, 8:41 AM CDT | Special Marine Warning | MOB | 49 min | |
| Mar 16, 9:00 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington, Wilcox | 6 hr |
| Mar 16, 9:03 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington, Wilcox | 6 hr |
| Mar 16, 11:34 AM CDT | Special Marine Warning | MOB | 86 min |
Nearby
River Flood Warnings in Florida, 2009River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.